Alert archive / Kansas / Wind Advisories in 2020

Wind Advisory 18, NWS Topeka, KS

December 22, 202019 counties in Kansas

NWS Topeka, KS issued this wind advisory at Dec 22, 2020, 2:56 AM CST for 19 counties in Kansas. It took effect at Dec 22, 2020, 12:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2020, 2:56 AM CST (08:56 UTC)
In effect from
Dec 22, 2020, 12:00 PM CST
Expired
Dec 22, 2020, 11:14 PM CST
In force
11 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Brown County, KS, Clay County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 14 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2020-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2020-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2323 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WWUS73 KTOP 220856
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
256 AM CST Tue Dec 22 2020

KSZ035>038-222200-
/O.NEW.KTOP.WI.Y.0018.201222T1800Z-201223T0700Z/
Dickinson-Geary-Morris-Wabaunsee-
Including the cities of Abilene, Herington, Junction City, 
Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland,
Harveyville, and Paxico
256 AM CST Tue Dec 22 2020

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CST
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Dickinson, Geary, Morris and Wabaunsee Counties.

* WHEN...From noon today to 1 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust event,
such as staying indoors or wearing protective breathing masks if
outside. High dust concentrations can cause respiratory problems,
decrease lung activity, aggravate asthma, and lead to potential
heart-related problems, especially with children, elderly, or
those with pre-existing respiratory conditions.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ054>056-058-059-222200-
/O.NEW.KTOP.WI.Y.0018.201222T1800Z-201223T1000Z/
Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett
256 AM CST Tue Dec 22 2020

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM CST
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...From noon today to 4 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust event,
such as staying indoors or wearing protective breathing masks if
outside. High dust concentrations can cause respiratory problems,
decrease lung activity, aggravate asthma, and lead to potential
heart-related problems, especially with children, elderly, or
those with pre-existing respiratory conditions.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
292 
WWUS73 KTOP 222033
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
233 PM CST Tue Dec 22 2020

KSZ035>038-230700-
/O.NEW.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
/O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T0700Z/
Dickinson-Geary-Morris-Wabaunsee-
Including the cities of Abilene, Herington, Junction City, 
Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland,
Harveyville, and Paxico
233 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

The National Weather Service in Topeka has issued a Wind
Advisory, which is in effect until 1 AM CST Wednesday and from 
6 AM to 6 PM CST Wednesday.

* WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45
  mph. Winds will be from the south this afternoon and tonight 
  and from the northwest Wednesday. 

* WHERE...Dickinson, Geary, Morris and Wabaunsee Counties.

* WHEN...From noon today to 1 AM Wednesday then from 6 AM to 6 PM  
  Wednesday.

* Impacts...Gusty winds could blow around unsecured objects such
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$

KSZ010-011-021>023-230700-
/O.NEW.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
/O.EXB.KTOP.WI.Y.0018.201223T0200Z-201223T0700Z/
Marshall-Nemaha-Clay-Riley-Pottawatomie-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Clay Center, Manhattan, Wamego, and St. Marys
233 PM CST Tue Dec 22 2020

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST
WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

The National Weather Service in Topeka has issued a Wind
Advisory, which is in effect from 8 PM this evening to 1 AM CST
Wednesday. A Wind Advisory has also been issued from 6 AM to 6 PM
CST Wednesday. 

* WHAT...Winds will be sustained at 25 to 35 mph with gusts around
  45 mph. Winds will be from the south tonight and from the 
  northwest Wednesday. 

* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...From 8 PM this evening to 1 AM Wednesday then from 6 AM 
  to 6 PM Wednesday.

* Impacts...Gusty winds could blow around unsecured objects such
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$

KSZ012-024-026-039-040-230700-
/O.NEW.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
/O.EXB.KTOP.WI.Y.0018.201223T0200Z-201223T1000Z/
Brown-Jackson-Jefferson-Shawnee-Douglas-
Including the cities of Hiawatha, Horton, Holton, Valley Falls, 
Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, 
Topeka, and Lawrence
233 PM CST Tue Dec 22 2020

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM CST
WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

The National Weather Service in Topeka has issued a Wind
Advisory, which is in effect from 8 PM this evening to 4 AM CST
Wednesday. A Wind Advisory has also been issued from 6 AM to 6 PM
CST Wednesday. 

* WHAT...Winds will be sustained at 25 to 35 mph with gusts around
  45 mph. Winds will be from the south tonight and from the 
  northwest Wednesday. 

* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...From 8 PM this evening to 4 AM Wednesday then from 6 AM
  to 6 PM Wednesday.

* Impacts...Gusty winds could blow around unsecured objects such
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$

KSZ054>056-058-059-230700-
/O.NEW.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
/O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/
Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett
233 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

The National Weather Service in Topeka has issued a Wind
Advisory, which is in effect from 6 AM to 6 PM CST Wednesday. 

* WHAT...Winds will be sustained at 25 to 35 mph with gusts around
  45 mph. Winds will be from the south this afternoon and tonight
  and from the northwest Wednesday. 

* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...From noon today to 4 AM CST Wednesday then from 6 AM to 6
  PM Wednesday.

* Impacts...Gusty winds could blow around unsecured objects such
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$

KSZ008-009-020-034-230700-
/O.NEW.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
Republic-Washington-Cloud-Ottawa-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Minneapolis, and Bennington
233 PM CST Tue Dec 22 2020

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

The National Weather Service in Topeka has issued a Wind
Advisory, which is in effect from 6 AM to 6 PM CST Wednesday. 

* WHAT...Northwest winds will be sustained at 25 to 35 mph with
  gusts near 50 mph. 

* WHERE...Republic, Washington, Cloud, and Ottawa Counties.

* WHEN...6 AM to 6 PM Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such
  as holiday decorations. Tree limbs could be blown down and a 
  few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$
497 
WWUS73 KTOP 230234
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
834 PM CST Tue Dec 22 2020

KSZ035>038-231100-
/O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T0700Z/
/O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
Dickinson-Geary-Morris-Wabaunsee-
Including the cities of Abilene, Herington, Junction City, 
Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland,
Harveyville, and Paxico
834 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
WEDNESDAY...

* WHAT...Winds will be sustained at 25 to 35 mph with gusts around
  45 mph. Winds will be from the south tonight and from the 
  northwest Wednesday.

* WHERE...Dickinson, Geary, Morris and Wabaunsee Counties.

* WHEN...Until 1 AM Wednesday then from 6 AM to 6 PM Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$

KSZ010-011-021>023-231100-
/O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T0700Z/
/O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
Marshall-Nemaha-Clay-Riley-Pottawatomie-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Clay Center, Manhattan, Wamego, and St. Marys
834 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
WEDNESDAY...

* WHAT...Winds will be sustained at 25 to 35 mph with gusts 
  around 45 mph. Winds will be from the south tonight and from 
  the northwest Wednesday.

* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...Through 1 AM Wednesday, then from 6 AM to 6 PM 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$

KSZ012-024-026-039-040-231100-
/O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/
/O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
Brown-Jackson-Jefferson-Shawnee-Douglas-
Including the cities of Hiawatha, Horton, Holton, Valley Falls, 
Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, 
Topeka, and Lawrence
834 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
WEDNESDAY...

* WHAT...Winds will be sustained at 25 to 35 mph with gusts 
  around 45 mph. Winds will be from the south tonight and from 
  the northwest Wednesday.

* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...Through 4 AM Wednesday, then from 6 AM to 6 PM Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$

KSZ054>056-058-059-231100-
/O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/
/O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett
834 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
WEDNESDAY...

* WHAT...Winds will be sustained at 25 to 35 mph with gusts around
  45 mph. Winds will be from the south tonight and from the 
  northwest Wednesday.

* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...Through 4 AM CST Wednesday, then from 6 AM to 6 PM 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$

KSZ008-009-020-034-231100-
/O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
Republic-Washington-Cloud-Ottawa-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Minneapolis, and Bennington
834 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
WEDNESDAY...

* WHAT...Northwest winds will be sustained at 25 to 35 mph with 
  gusts near 50 mph.

* WHERE...Republic, Washington, Cloud, and Ottawa Counties.

* WHEN...6 AM to 6 PM Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations. Tree limbs could be blown down and a 
  few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$
961 
WWUS73 KTOP 230424
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
1024 PM CST Tue Dec 22 2020

KSZ035>038-231230-
/O.EXT.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/
/O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
Dickinson-Geary-Morris-Wabaunsee-
Including the cities of Abilene, Herington, Junction City, 
Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland,
Harveyville, and Paxico
1024 PM CST Tue Dec 22 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
WEDNESDAY...

* WHAT...Winds will be sustained at 25 to 35 mph with gusts 
  around 45 mph. Winds will be from the south tonight and from 
  the northwest Wednesday.

* WHERE...Dickinson, Geary, Morris and Wabaunsee Counties.

* WHEN...For the first Wind Advisory, until 4 AM CST Wednesday. 
  For the second Wind Advisory, from 6 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ010-011-021>023-231230-
/O.EXT.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/
/O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
Marshall-Nemaha-Clay-Riley-Pottawatomie-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Clay Center, Manhattan, Wamego, and St. Marys
1024 PM CST Tue Dec 22 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
WEDNESDAY...

* WHAT...Winds will be sustained at 25 to 35 mph with gusts 
  around 45 mph. Winds will be from the south tonight and from 
  the northwest Wednesday.

* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...For the first Wind Advisory, until 4 AM CST Wednesday. 
  For the second Wind Advisory, from 6 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ054>056-058-059-231230-
/O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/
/O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett
1024 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
WEDNESDAY...

* WHAT...Winds will be sustained at 25 to 35 mph with gusts 
  around 45 mph. Winds will be from the south tonight and from 
  the northwest Wednesday.

* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...Through 4 AM CST Wednesday, then from 6 AM to 6 PM 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ012-024-026-039-040-231230-
/O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/
/O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
Brown-Jackson-Jefferson-Shawnee-Douglas-
Including the cities of Hiawatha, Horton, Holton, Valley Falls, 
Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, 
Topeka, and Lawrence
1024 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
WEDNESDAY...

* WHAT...Winds will be sustained at 25 to 35 mph with gusts 
  around 45 mph. Winds will be from the south tonight and from 
  the northwest Wednesday.

* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...Through 4 AM Wednesday, then from 6 AM to 6 PM 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ008-009-020-034-231230-
/O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/
Republic-Washington-Cloud-Ottawa-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Minneapolis, and Bennington
1024 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
WEDNESDAY...

* WHAT...Northwest winds will be sustained at 25 to 35 mph with 
  gusts near 50 mph.

* WHERE...Republic, Washington, Cloud, and Ottawa Counties.

* WHEN...6 AM to 6 PM Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations. Tree limbs could be blown down and a 
  few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
849 
WWUS73 KTOP 230514
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
1114 PM CST Tue Dec 22 2020

KSZ010>012-021>024-026-035>040-054>056-058-059-232200-
/O.CAN.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/
/O.EXT.KTOP.WI.Y.0019.201223T0514Z-201224T0000Z/
Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson-
Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-
Franklin-Coffey-Anderson-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Hiawatha, Horton, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Abilene, Herington, 
Junction City, Council Grove, Alma, Eskridge, Maple Hill, 
Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, 
Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, 
Ottawa, Burlington, Lebo, and Garnett
1114 PM CST Tue Dec 22 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* WHAT...Winds will be sustained at 25 to 35 mph with gusts of 40
  to 50 mph. Winds will be from the south tonight and from the 
  northwest Wednesday.

* WHERE...Portions of central, east central, north central and 
  northeast Kansas.

* WHEN...Until 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations. Small tree limbs could be blown down 
  and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ008-009-020-034-232200-
/O.EXT.KTOP.WI.Y.0019.201223T0514Z-201224T0000Z/
Republic-Washington-Cloud-Ottawa-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Minneapolis, and Bennington
1114 PM CST Tue Dec 22 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* WHAT...South winds will switch to the northwest late Tonight. Winds
  will be sustained at 25 to 35 mph with gusts to near 50 mph.

* WHERE...Republic, Washington, Cloud, and Ottawa Counties.

* WHEN...Until 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations. Tree limbs could be blown down and a 
  few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust event,
such as staying indoors or wearing protective breathing masks if
outside. High dust concentrations can cause respiratory problems,
decrease lung activity, aggravate asthma, and lead to potential
heart-related problems, especially with children, elderly, or
those with pre-existing respiratory conditions.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Dec 21, 11:43 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Dec 21, 11:43 PM CST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1143 PM CST Mon Dec 21 2020

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 324 PM CST Mon Dec 21 2020

Weak high pressure was building east into the central Plains this
afternoon with some occasional gusts around 20 mph as mixing depths
increase, though these modest winds will be the exception over the
next few days.  Fast upper flow over the northern states brings a
broad upper ridge across the central CONUS late tonight into Tuesday
with the surface ridge axis exiting Kansas after midnight. With only
some areas of thin cirrus and dewpoints in the 20s, expect temps to
fall rather quickly this evening and leaned on the cool side of
guidance. Surface pressure gradient tightens quickly Tuesday and
winds may near Advisory levels late in the day. As 925 mb winds
approach 50 knots with an upper trough digging into the northern
Plains, speeds may flirt with these levels through much of the
night, especially across higher elevations in east-central Kansas.
The strongest winds with this system look to come Wednesday as 850
mb temps fall quickly as mixing heights deepen into 40-50 knots
winds.

Precipitation chances with this system continue to look meager. NAM
soundings look unrealistically-wet in the pre-frontal low-level jet
Tuesday night given dewpoints near 50 F only along the Texas gulf
coast this afternoon so am not putting much faith in its QPF,
however a few spits of drizzle can't be ruled out in eastern
locations late Tuesday night into early Wednesday morning. A lack of
strong ascent or moisture in the cold sector should keep the area
free of wintry precip.

Temperatures Tuesday should be a bit warmer, still 5-10 degrees
below records, though values fall much of Wednesday behind the front
with a much cooler Thursday following. Outside of dewpoints rising
late Tuesday into Tuesday night ahead of the front, generally dry
airmasses will be the rule through these periods and bring elevated
fire weather conditions, possibly in the Very High category at
times.

Conditions Christmas Day into early next week see moderating temps
as zonal flow continues. There is some consistency with a weaker
northern branch wave following a similar track to the Wednesday ave
around Sunday though moisture availability will again be a
challenge.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1140 PM CST Mon Dec 21 2020

VFR conditions are forecast for the rest of the night and through
the daytime hours, with MVFR stratus likely forming around the
end of the TAF period on Tuesday night over east-central Kansas.
Light winds overnight back to the south and increase to 10-20kt
with gusts over 30kts during the day, with winds remaining in the
10-15 kt range Tuesday night and LLWS quickly developing after
00Z.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...65
AVIATION...Skow
Hazardous weather outlook, Dec 21, 11:40 PM CST, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
1140 PM CST Mon Dec 21 2020

KSZ008>012-020>024-026-034>040-054>056-058-059-230545-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
1140 PM CST Mon Dec 21 2020

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong winds and low humidity values will lead to a very high fire
danger over the area during the afternoon on Tuesday. Winds
gusting upwards of 30 to 35 mph may make driving difficult for
high profile vehicles on east to west roads.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

KDS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:33 PM CSTWind AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more27 hr

Nearby

Wind Advisories in Kansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.